Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 322, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 10, 2005, 5:15 PM CDT for Butler County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2005, 5:15 PM CDT (22:15 UTC)
- Expired
- Aug 10, 2005, 5:47 PM CDT
- In force
- 32 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Butler County, NE
The radar
The Omaha radar (KOAX), 65 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:30 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 10, 2:30 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 230 PM CDT WED AUG 10 2005 .DISCUSSION... 18Z SURFACE ANALYSIS CONTINUED TO SHOW STATIONARY FRONT IN PLACE FROM NORTHWEST KANSAS ACROSS SOUTH CENTRAL AND SOUTHEAST NEBRASKA INTO EXTREME NORTHERN MISSOURI. SOME ELEVATED CONVECTION WAS LOCATED OVER CENTRAL NEBRASKA IN THE VICINITY OF THE 850MB FRONT INDICATED ON MORNING UA ANALYSIS. FORECAST EXPECTED TO REMAIN CHALLENGING THROUGH THE WEEKEND AS AREA REMAINS ON THE SOUTHERN EDGE OF FASTER UPPER LEVEL FLOW AND SURFACE BOUNDARY FORECAST BY BOTH NAM AND GFS TO REMAIN IN THE VICINITY OF THE CWA DURING THE PERIOD. SOME ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTHERN PARTS OF THE FORECAST AREA EARLY TONIGHT WITH BETTER CHANCE OF MORE WIDESPREAD ACTIVITY LATE TONIGHT INTO THURSDAY AS MID LEVEL WAVE APPROACHES AND MOVES THROUGH THE REGION. LESS CERTAINTY IN REGARDS TO TIMING AND LOCATION OF PRECIP BEYOND THIS TIME AS MODELS DIFFER IN HANDLING OF SURFACE BOUNDARYS WITH GFS FURTHER SOUTH WITH INITIAL FRONT AND ALSO INDICATING A SECONDARY FRONT ALONG THE SOUTH DAKOTA NEBRASKA BORDER BY FRIDAY EVENING. THIS RESULTS IN A SPLIT PRECIPITATION PATTERN NORTH AND SOUTH OF THE AREA ALONG THE TWO BOUNDARYS DURING THIS TIME. DUE TO THE UNCERTAINTY HAVE CONTINUED WITH MENTION OF POPS THROUGH THE WEEKEND ACROSS THE AREA. ONLY MINOR CHANGES ELSEWHERE THROUGH THE SHORT TERM PERIOD. IN THE EXTENDED PERIOD...UPPER PATTERN BEGINS TO CHANGE AS BOTH ECMWF AND GFS INDICATE TROF DEVELOPING OFF THE WEST COAST BY TUESDAY. LITTLE CHANGE TO THE EXTENDED PORTION OF THE FORECAST AT THIS TIME. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
Hazardous weather outlook, Aug 10, 5:00 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT WED AUG 10 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111131- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT OVER MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. THE MAIN THREAT FROM THESE STORMS WILL BE FROM LARGE HAIL AND DAMAGING WINDS. A STATIONARY BOUNDARY EXTENDS ACROSS EXTREME SOUTHEAST NEBRASKA AND INTO SOUTHWEST IOWA. THE ATMOSPHERE ALONG THIS BOUNDARY HAS BECOME MODERATELY UNSTABLE THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THIS BOUNDARY THROUGH THE EVENING HOURS. OTHER NON- SEVERE THUNDERSTORMS WILL CONTINUE TO BE SCATTERED THIS EVENING ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. LATER THIS EVENING...THE THUNDERSTORMS COVERAGE IS EXPECTED TO INCREASE AS A STRONG PUSH OF WARM MOIST AIR FROM THE SOUTH MOVES NORTH ACROSS THE AREA. SOME OF THESE THUNDERSTORMS MAY CONTAIN SEVERE HAIL...BUT THE DAMAGING WIND THREAT SHOULD SIGNIFICANTLY LESSON AFTER THE EVENING HOURS. IN ADDITION TO THE HAIL THREAT TONIGHT...SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...MAINLY OVER NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE DURING THE DAY ON THURSDAY AS THE SURFACE BOUNDARY REMAINS IN THE AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. THE BEST THREAT FOR SEVERE WEATHER WILL BE DURING THE DAY AND EVENING ON FRIDAY. OTHERWISE GENERALLY NON SEVERE THUNDERSTORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. BOUSTEAD
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:48 PM CDT | Severe Thunderstorm Warning | OAX | Butler | 27 min |
| Aug 10, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 30 min |
| Aug 10, 5:37 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.